Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 419, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 30, 2011, 1:37 PM CDT for Laclede County, Pulaski County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2011, 1:37 PM CDT (18:37 UTC)
- Expired
- Jul 30, 2011, 2:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Laclede County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2029 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
630
WUUS53 KSGF 301837
SVRSGF
MOC105-169-301915-
/O.NEW.KSGF.SV.W.0419.110730T1837Z-110730T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 PM CDT SAT JUL 30 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LACLEDE COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL 215 PM CDT.
* AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF SLEEPER...OR 8 MILES EAST
OF LEBANON...MOVING SOUTHEAST AT 10 MPH. THIS STORM IS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE DRY KNOB...FALCON AND SLEEPER.
INTERSTATE 44 BETWEEN MILE MARKERS 125 AND 142 WILL ALSO BE IMPACTED
BY THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3782 9257 3780 9256 3781 9252 3774 9223
3753 9232 3766 9266 3783 9259
TIME...MOT...LOC 1837Z 289DEG 10KT 3771 9251
WIND...HAIL 60MPH <.50IN
$$
DSA2 follow-up statements
422
WWUS53 KSGF 301850
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
150 PM CDT SAT JUL 30 2011
MOC105-169-301915-
/O.CON.KSGF.SV.W.0419.000000T0000Z-110730T1915Z/
LACLEDE MO-PULASKI MO-
150 PM CDT SAT JUL 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHWESTERN PULASKI AND CENTRAL LACLEDE COUNTIES...
AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF DRY KNOB...OR 9
MILES EAST OF LEBANON...MOVING SOUTHEAST AT 10 MPH. THIS STORM IS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE DRY KNOB...FALCON AND SLEEPER.
INTERSTATE 44 BETWEEN MILE MARKERS 127 AND 142 WILL ALSO BE IMPACTED
BY THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3782 9257 3780 9256 3781 9252 3774 9223
3753 9232 3766 9266 3783 9259
TIME...MOT...LOC 1849Z 289DEG 10KT 3770 9247
WIND...HAIL 60MPH <.50IN
$$
DSA001
WWUS53 KSGF 301911
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 PM CDT SAT JUL 30 2011
MOC105-169-301921-
/O.EXP.KSGF.SV.W.0419.000000T0000Z-110730T1915Z/
LACLEDE MO-PULASKI MO-
211 PM CDT SAT JUL 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PULASKI AND
CENTRAL LACLEDE COUNTIES WILL EXPIRE AT 215 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3782 9257 3780 9256 3781 9252 3774 9223
3753 9232 3766 9266 3783 9259
TIME...MOT...LOC 1911Z 289DEG 10KT 3768 9240
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 11:53 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 30, 11:53 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1153 AM CDT SAT JUL 30 2011
...UPDATE TO AVIATION...
.UPDATE...
/ISSUED 1137 AM CDT SAT JUL 30 2011/
PERSISTENT WEAK SW-LY LOW LEVEL FLOW INTO AN AREA OF ELEVATED
SHRA/TSRA NEAR A STATIONARY SFC CONVERGENCE ZONE/WEAK FRONT OVER
SE KS AND WESTERN MO HAS KEPT THE CONVECTION GOING THROUGH THE
MORNING. THE RAIN HAS STRUGGLED TO MAKE IT TOO FAR EAST WITH
WEAKER LOW LEVEL MOISTURE ADVECTION/SUPPORT OVER THE MO OZARKS.
CLOUD COVER HAS KEPT TEMPERATURES DOWN OVER THE NORTHWEST CWFA AS
WELL.
LIKE YESTERDAY...WILL SEE DIURNALLY DRIVEN CONVECTION WHERE ANY
CONVERGENCE BOUNDARIES OCCUR AS TEMPERATURES REACH THE LOW-MID 90S.
THE SOUTHERN EDGE OF THE CLOUDS ALONG THE I-44 WHERE WEAK SFC
CONVERGENCE WILL COMBINE WITH DIURNAL HEATING SHOULD PRODUCE SOME
SCATTERED CONVECTION ONCE AGAIN. DOWNBURST/MICROBURST THREAT WITH
STRONGER CONVECTION CAN AGAIN BE EXPECTED. SLOW STORM MOVEMENT
WILL ALSO PRODUCE LOCALIZED HEAVY RAIN.
DSA
&&
.DISCUSSION...
NOT TOO MUCH CHANGE TO GOING FORECAST THIS MORNING...AS ABNORMALLY
WARM TEMPERATURES REMAIN THE FOCUS FOR THE FORESEEABLE FUTURE.
OUT OF THE GATE EARLY THIS MORNING...ISOLATED SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED NORTH AND WEST OF THE CWA ACROSS THE KC
METRO INTO NORTH-CENTRAL MISSOURI. THINK THAT MAJORITY OF THIS
ACTIVITY WILL REMAIN OUTSIDE OF THE FORECAST AREA THIS
MORNING...THOUGH A ISOLATED STORM OR TWO OVER U.S. 54 CORRIDOR CAN'T
BE RULED OUT THROUGH SUNRISE.
HEADING THROUGH THE DAY TODAY...CONVECTIVE CHANCES REMAIN SOMEWHAT
QUESTIONABLE. MODEL GUIDANCE IS QUITE BULLISH WITH PRECIP...BUT
THINK THAT THIS IS LARGELY THE RESULT OF OVER-DOING THIS MORNING'S
PRE-DAWN ACTIVITY. NONETHELESS...ISOLATED TO SCATTERED SHOWERS AND
STORMS APPEAR POSSIBLE BY THIS AFTERNOON...ESPECIALLY OVER THE
EASTERN HALF OR SO OF THE CWA WHERE MID LEVEL CAPPING WILL BE
MINIMIZED. MUCH LIKE FRIDAY...WIDESPREAD SEVERE WEATHER APPEARS
UNLIKELY...BUT ISOLATED DOWNBURST ACTIVITY WILL NEED WATCHED FOR.
IN ADDITION...MID LEVEL WINDS AND STORM MOTIONS APPEAR TO BE NEARLY
ZERO...AND THUS WILL HAVE TO BE MINDFUL OF LOCALIZED HEAVY RAIN
POTENTIAL.
DEGREE OF CONVECTIVE COVERAGE ALSO RESULTING IN SOME
TEMPERATURE UNCERTAINTY FOR TODAY. RIGHT NOW AM THINKING THAT AREAS
WEST OF U.S. 65 WILL SEE A RELATIVE MINIMUM IN CLOUD COVER...AND
THUS TEMPERATURES AGAIN CLIMBING INTO THE UPPER 90S TO AROUND 100
DEGREES. OBVIOUSLY...COOLER TEMPS WILL BE THE RULE WHEREVER
CONVECTION MANAGES TO DEVELOP.
ANY REMAINING CONVECTION WILL DISSIPATE QUICKLY THIS EVENING AS
SURFACE HEATING IS LOST...ALONG WITH A CLEARING TREND OVERNIGHT. MID
LEVEL RIDGE AXIS REALLY BEGINS TO BUILD IN QUICKLY ON SUNDAY...WITH
HEIGHT RISES AND ASSOCIATED SUBSIDENCE LIKELY KEEPING A CAP
(LITERALLY) ON CONVECTION DURING THE DAY TOMORROW. RIDGE THEN LOOKS
TO BECOME ANCHORED OVER THE OZARKS FOR MOST OF NEXT WEEK...RESULTING
IN A RETURN TO VERY WARM TEMPERATURES FOR THE REMAINDER OF THE
EXTENDED. WITH 850 MB TEMPS PUSHING 25-26C...NEAR OR ABOVE 100
DEGREES APPEARS PROBABLE FOR MUCH OF THE AREA.
WITH THE EXPECTED CONTINUATION OF OPPRESSIVE HEAT AND
HUMIDITY...HEAT-RELATED HEADLINES WILL LIKELY BE NECESSARY BEYOND
THE CURRENT EXPIRATION AT 00Z TONIGHT. RIGHT NOW...CONFIDENCE IS
QUITE HIGH IN THE TEMPERATURE/HEAT INDEX FORECAST FOR NEXT WEEK...SO
SEE NO GOOD REASON TO HOLD OFF ON EXTENDING HEADLINES FOR NEXT
WEEK. AS FAR AS HEAT ADVISORY VS. WARNING...APPEARS THAT THE
WESTERN TWO TIERS OF COUNTIES...ALONG WITH COUNTIES NORTH OF THE
PLATEAU WILL MEET THE CRITERIA FOR AN EXCESSIVE HEAT WARNING BY THE
END OF THE WEEK (4 OR MORE DAYS OF 105-109 HEAT INDEX). THUS...WILL
BE INCLUDING THESE COUNTIES IN AN UPGRADED WARNING. HEAT ADVISORY
WILL CONTINUE FOR EVERYONE ELSE.
BOXELL
&&
.AVIATION...
/ISSUED 1145 AM CDT SAT JUL 30 2011/
FOR THE 18Z KSGF/KJLN/KBBG TAFS...ISOLD TO SCT TSTMS WILL OCCUR
AGAIN TODAY AND WILL CONTINUE WITH THE CB/VCTS CLOUD/WEATHER
REMARKS UNTIL CONVECTIVE TRENDS DEVELOP. BEST CHANCES FOR TSTMS
WILL THROUGH 31/03Z. OUTSIDE OF LOCALIZED STRONG/ERRATIC TSTM
WINDS/OUTFLOW AND MVFR/IFR VISIBILITY WITH HEAVY RAINFALL...VFR
CONDITIONS ARE EXPECTED.
DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR MOZ058-070-071-
079>083-089>092-094>098-102>106.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR MOZ055>057-
066>069-077-078-088-093-101.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR KSZ073-097-
101.
&&Hazardous weather outlook, Jul 30, 12:53 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1253 PM CDT SAT JUL 30 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1253 PM CDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...EXTREME. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. ELEVATED TO LOCALLY EXTREME EXCESSIVE HEAT RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE OUTLOOK AREA. FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS CAN BE EXPECTED FROM THESE THUNDERSTORMS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW WIND GUSTS EXCEEDING 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. IN ADDITION...THE COMBINATION OF A MOIST AIRMASS AND THE EXPECTED SLOW MOVEMENT OF THUNDERSTORMS WILL RESULT IN THE POTENTIAL FOR TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING. EXCESSIVE HEAT WILL CONTINUE ACROSS THE REGION THIS AFTERNOON. HEAT INDICES BETWEEN 103 AND 107 CAN BE EXPECTED TODAY...WITH THE WARMEST READINGS OVER SOUTHEASTERN KANSAS AND EXTREME WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OPPRESSIVE HEAT AND HUMIDITY WILL CONTINUE THROUGH AT LEAST WEDNESDAY EVENING ACROSS THE AREA. AIR TEMPERATURES BETWEEN 95 AND 103 DEGREES CAN BE EXPECTED EACH AFTERNOON...WITH HEAT INDICES BETWEEN 103 AND 110 DEGREES. THE WARMEST CONDITIONS CAN BE EXPECTED OVER SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI...AS WELL AS ACROSS THE TRUMAN LAKE AND LAKE OF THE OZARKS REGION OF CENTRAL MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Special weather statement, Jul 30, 1:13 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
113 PM CDT SAT JUL 30 2011
MOZ058-301900-
MARIES MO-
113 PM CDT SAT JUL 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARIES COUNTY UNTIL
200 PM CDT...
AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF BELLE...OR 15 MILES SOUTH OF
LINN...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE BELLE.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3829 9163 3816 9164 3810 9167 3823 9199
3830 9195 3830 9165
TIME...MOT...LOC 1813Z 295DEG 12KT 3826 9181
DSASpecial weather statement, Jul 30, 1:18 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
118 PM CDT SAT JUL 30 2011
MOZ058-301900-
MARIES MO-
118 PM CDT SAT JUL 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARIES COUNTY UNTIL
200 PM CDT...
AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF BELLE...OR 15 MILES SOUTH OF
LINN...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS OF 50 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BELLE.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3829 9163 3816 9164 3810 9167 3823 9199
3830 9195 3830 9165
TIME...MOT...LOC 1813Z 295DEG 12KT 3826 9181
DSASpecial weather statement, Jul 30, 1:30 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 PM CDT SAT JUL 30 2011
MOZ081-301915-
LACLEDE MO-
130 PM CDT SAT JUL 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR LACLEDE COUNTY UNTIL 215 PM
CDT...
AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEBANON...MOVING EAST AT 10 MPH. WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE COMPETITION...DRY KNOB...EXTREME
SOUTHWESTERN FORT LEONARD WOOD...FALCON...LEBANON...LYNCHBURG...
MORGAN AND TWIN BRIDGES.
INTERSTATE 44 BETWEEN MILE MARKERS 118 AND 133 WILL ALSO BE IMPACTED
BY THIS STORM.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3750 9276 3759 9276 3776 9268 3776 9249
3773 9241 3771 9241 3764 9225 3754 9225
3748 9225
TIME...MOT...LOC 1830Z 289DEG 10KT 3765 9260
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:17 AM CDT | Excessive Heat Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 9 days |
| Jul 30, 1:13 PM CDT | Special Weather Statement | SGF | Maries | 47 min |
| Jul 30, 1:18 PM CDT | Special Weather Statement | SGF | Maries | 42 min |
| Jul 30, 1:30 PM CDT | Special Weather Statement | SGF | Laclede | 45 min |
| Jul 30, 1:57 PM CDT | Special Weather Statement | SGF | Webster | 48 min |
| Jul 30, 2:16 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 31 min |
| Jul 30, 2:52 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 38 min |
| Jul 30, 2:59 PM CDT | Special Weather Statement | SGF | Dent | 46 min |
| Jul 30, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 41 min |
| Jul 30, 3:30 PM CDT | Special Weather Statement | SGF | Dent | 30 min |
| Jul 30, 4:18 PM CDT | Special Weather Statement | SGF | Shannon | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.